?

Log in

   Journal    Friends    Archive    Profile    Memories
 

Yes it Does - BiPolar Sucks

enditnow24Aug. 22nd, 2012 10:08 pm Yes it Does

I've been going to doctors for over a year now. I've been diagnosed with depression, with severe manic tendencies, and general anxiety disorder. I flip on a dime, I self harm, and then other days I'm just a normal happy college student full of energy and making friends. WHAT THE HELL IS WRONG WITH ME?! I feel like two different people most of the time. I'm on something now for depression but it's honestly doing nothing for me. I've actually felt more depressed now that I'm on it, and have been self harming more than usual. I need help. Someone. Please.

Current Mood: sadsad

6 comments - Leave a commentPrevious Entry Share Next Entry

Comments:

From:carlyinrome
Date:August 23rd, 2012 03:32 am (UTC)
(Link)



If I were you: in the morning, I would get up, call my pdoc, and tell him exactly what you've told us here. I know it seems like they're doctors and they should know best, but honestly, you have to get used to standing up for yourself with medical professionals. Say, "What we're doing IS NOT WORKING FOR ME. We need to try something else." There are so many meds; it's a long, hard road to finding the meds that will work for you, but I guarantee that there are meds that will work for you. I've been where you are, but I found a good cocktail and it's been almost a year since I self-injured. You can do it.

From:enditnow24
Date:August 23rd, 2012 03:54 am (UTC)
(Link)
I doubt their diagnosis. This is more than depression. Yes, I am on Xanax as well but that's as needed and I'm a premed full time student do I can't be a zombie during that. How can I object a doctors diagnosis and medication? What do I do to prevent myself from going any further. I've never had fully suicidal thoughts until I started taking the Celexa last week. I feel like I'm drowning in my own body.
From:carlyinrome
Date:August 23rd, 2012 03:58 am (UTC)
(Link)

You have to advocate for yourself. If you really think the doctor diagnosed you wrong, go see another doctor. If you're having suicidal thoughts as a side effect of the medication, you absolutely need to stop that medication, and I can't believe a doctor wouldn't have the same opinion. Don't just stop the medicine cold turkey, though; call your doctor, tell him that you started having suicidal thoughts when you started the medication, and he should help you taper off safely.

From:enditnow24
Date:August 23rd, 2012 04:31 am (UTC)
(Link)
Thank you.
From:carlyinrome
Date:August 23rd, 2012 04:48 am (UTC)
(Link)

You're welcome. I hope everything works out for you. *hugs*

From:pookie
Date:August 31st, 2012 02:50 pm (UTC)
(Link)
Definitely let your doctor know. It's not unheard of for medication meant to treat depression to actually make it worse. If they don't treat the whole condition, they're really not doing anything for you. What they should be giving you is a mood stabilizer, I'd push to be put on one. I initially was on just an anti-depressant (prescribed when I was in a psych ward for attempted suicide) but a doc I saw after being released recognized that I had more problems than that and put me on lamictal. For me the combination of a mood stabilizer and anti-depressant that truly helped.